Epilepsy Home > Tranxene and Breastfeeding
In studies on Tranxene and breastfeeding, the drug was shown to pass through breast milk. Because this may have potentially serious consequences for the infant, the manufacturer of the drug recommends that women who are nursing not take it. However, everyone's situation is different, so if your healthcare provider prescribes Tranxene while breastfeeding, watch for side effects in your child, such as feeding problems and weight loss.
Tranxene and Breastfeeding: An OverviewTranxene® (clorazepate dipotassium) passes through breast milk and may cause problems in a breastfed infant. The manufacturer of the drug does not recommend that women breastfeed while taking it. Therefore, if you are breastfeeding or thinking of starting, make sure to let your healthcare provider know.
Tranxene and Breastfeeding: What Does the Research Say?In studies, Tranxene was shown to pass through breast milk in humans. Actually, Tranxene metabolites are passed through breast milk. This means that the body converts Tranxene into other chemicals ("metabolites"), which are then passed through breast milk. Because these metabolites can cause serious side effects, it is often recommended that women stop breastfeeding while taking the drug.
Tranxene may cause drowsiness, feeding problems, weight loss, and other problems in breastfed infants. If your healthcare provider recommends taking Tranxene while breastfeeding, be sure to watch for these and any other side effects in your child.